Learn how to use Mayo Clinic Connect
Request an Appointment
Can you have both a UTI and vaginal infection at the same time?
It can happen that you get a urinary tract infection and a vaginal infection at the same time. Did you take antibiotics for your UTI? Antibiotic use decreases lactobacillus bacteria in your vagina and changes the pH of your vagina, which can cause a yeast infection. http://www.mayoclinic.org/diseases-conditions/yeast-infection/basics/causes/con-20035129
How are you treating both infections?
Jump to this post
I’m currently under the care of a dentist who prescribed clindamycin for a bad tooth; it was only about 5 days into that RX that I noticed the vaginal infection. Of course, a 4 day holiday weekend and the doctor covering for my internist wouldn’t write an RX without seeing me even though I have a chronic UTI condition i.e. 3 xs a year. He’s located in a prestigious hospital in NYC and I live in another borough. Tomorrow I’m off to the local clinic.
You may consider taking a probiotic. Here’s some information from Mayo Clinic
“There is good evidence supporting the use of L. acidophilus [a probiotic] or yogurt enriched with L. acidophilus for the treatment of vaginal infections. More evidence is needed to support the use of L. acidophilus in treating vaginal yeast infections such as candidiasis, as well as restoring microorganisms in the vagina after treatment for infections. Several studies have used L. acidophilus in combination with other probiotics or supplements, such as vitamin B.”
For further reading:
Thanks so much for follow up. I have been taking high-level probiotics – perhaps I should continue them on a daily basis going forward.
Thanks. I am taking probiotics and the yeast infection seems to have gone. I have been DX’d with acute cystitis and am now on the third antibiotic these past weeks; I had adverse reaction to Septra which I have taken before so now I’m on Keflex. Headaches and facial pain – maybe from the teeth.
Hi. I have a yeast infection and i go pee very often. Im almost 3 weeks late for my period and i have tested negative for pregnancy
Was diagnosed with a UTI at an Urgent Care center, but I'm pretty sure I also have a yeast infection (white cottage cheese like discharge, itching and burning). I have 5 days of antibiotics for the UTI but what can I do about the yeast infection? What can I do to treat both at the same time? I am so uncomfortable I could cry and I have a full work week ahead.
@uncuncomfortable33- Hello and welcome to Mayo Clinic Connect. Sorry to hear you are suffering.
There are some things listed here under lifestyle and home remedies that you might find helpful. https://www.mayoclinic.org/diseases-conditions/urinary-tract-infection/diagnosis-treatment/drc-20353453
Did you start your antibiotics today? I wonder if you shouldn't reach out to your MD and asked if the antibiotics would knock out both infections with the one antibiotic?
Hi, @uncomfortable33 – I wanted to add my welcome to @jamienolson's and let you know I've merged your post with this discussion about UTIs and yeast infections so that you can discuss with others here who've talked about these. I am sorry you've been very uncomfortable.
I thought that @shoregal45 @caitmurdock356 @cehunt57 @seaspray @kathymurphy55 and @roberta4306 might have some insights for you, as they've mentioned similar infections.
I'd agree with @jamienolson that it makes sense to reach out to your doctor to see whether you might also have a yeast infection, and get some treatment for that, if so. Do you have a primary care doctor you might call or message today?
I asked Mayo urologist a similar question: can a yeast infection be mistaken for a ut? The answer was yes and may have accounted for the high number of uti’s I reported here. Especially since I was traveling, and the doctor did not do an evaluation. My guess the answer to your question is yes, especially if you took antibiotics for a previous infection.
Has anyone gotten a yeast infection without taking any antibiotics? All of a sudden I have one and have taken 2 of those pills and still have.
Hi @mary1234. You may have noticed that I moved your post to this existing thread on yeast infections. Click VIEW & REPLY in your email so that you can connect with others who have experienced this and so that you can read past posts to see what they have had to say.
@shoregal45 @caitmurdock356 @cehunt57 @seaspray @kathymurphy55 and @roberta4306 have some experience with UTI's or yeast infections and may be able to provide answers to your questions.
@mary1234 while we wait for responses, would you mind sharing the symptoms you are experiencing? You also mentioned that you have taken two pills. Were these pill sin response to the infections? Or are you meaning you have taken two antibiotics in the past?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In